Volume 18, issue 1 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On high-dimensional representations of knot groups

Stefan Friedl and Michael Heusener

Algebraic & Geometric Topology 18 (2018) 313–332
Abstract

Given a hyperbolic knot K and any n 2 the abelian representations and the holonomy representation each give rise to an (n1)–dimensional component in the SL(n, )–character variety. A component of the SL(n, )–character variety of dimension n is called high-dimensional.

It was proved by D Cooper and D Long that there exist hyperbolic knots with high-dimensional components in the SL(2, )–character variety. We show that given any nontrivial knot K and sufficiently large n the SL(n, )–character variety of K admits high-dimensional components.

Keywords
knots, character, knot groups, representations
Mathematical Subject Classification 2010
Primary: 57M25, 57M27
Secondary: 57M50
References
Publication
Received: 14 October 2016
Revised: 4 April 2017
Accepted: 15 July 2017
Published: 10 January 2018
Authors
Stefan Friedl
Fakultät für Mathematik
Universität Regensburg
Regensburg
Germany
Michael Heusener
Laboratoire de Mathématiques Blaise Pascal - UMR 6620 - CNRS
Université Clermont Auvergne
Campus des Cézeaux
Aubière
France
http://math.univ-bpclermont.fr/~heusener/